MAUDE Adverse Event Report: PENUMBRA, INC. POD; HCG, KRD

PENUMBRA, INC. POD; HCG, KRD
Model Number RBYPOD10-A
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery using pod coils, a lantern delivery microcatheter (lantern), ruby coil detachment handle (handle), non-penumbra catheter, and non-penumbra catheter.It was reported the patient anatomy was mildly tortuous.During the procedure, when the physician was advancing the first pod coil, the position of the catheter was inadvertently moved.The physician then retrieved the pod coil into its introducer sheath.When re-advancing the pod coil into the hub of the lantern, the physician encountered resistance and subsequently removed the pod coil.It was reported the rotating hemostasis valve (rhv) was not tight.The procedure was completed using a new pod coil, pod packing coil (pod pc), and the same lantern.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned pod coil could not confirm the reported complaint.Evaluation revealed that the pusher assembly was fractured, and the embolization coil was detached from the pusher assembly.If the pod coil is forcefully advanced against resistance or is otherwise mishandled at extreme angles during use, damage such as a fractured pusher assembly may occur.The detached embolization coil was likely a result of the pusher assembly fracture.The root cause of resistance during the procedure could not be determined.Further evaluation revealed pusher assembly bends and kinks, and the embolization coil had and offset coil wind.This damage is likely incidental to the reported complaint.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Section h.Box 6.Conclusions code 1: 4316 - the investigation findings do not lead to a clear conclusion about the root cause of the resistance encountered while advancing the pod coil during the procedure h3 other text : placeholder.

Brand Name
POD
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12692757
Report Number3005168196-2021-02376
Device Sequence Number20080078
Product Code HCG
UDI-Device Identifier00814548019659
UDI-Public00814548019659
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/12/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBYPOD10-A
Device Catalogue NumberRBYPOD10
Device Lot NumberF95695
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2021
Supplement Date Received by Manufacturer10/26/2021
Initial Report FDA Received Date10/25/2021
Supplement Report FDA Received Date11/12/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age80 YR
Patient SexMale
Date Report Sent to FDA01/01/2005